Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 160, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2011, 10:53 PM CDT for Ellsworth County, Lincoln County, Russell County, Kansas. It was in force for 67 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2011, 10:53 PM CDT (03:53 UTC)
- Expired
- May 31, 2011, 12:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 11:02 PM CDT | TSTM WND GST 60 | Wilson Lake, KS | |
| May 30, 11:11 PM CDT | TSTM WND GST 50 | Wilson, KS | AMATEUR RADIO OPERATOR REPORTED WINDS ESTIMATED AT 50 MPH WITH HEAVY RAIN. |
| May 30, 11:11 PM CDT | TSTM WND GST 52 | 6 N Sylvan Grove, KS | |
| May 30, 11:17 PM CDT | HAIL 1 | Bunker Hill, KS | |
| May 30, 11:18 PM CDT | TSTM WND GST 60 | Bunker Hill, KS | |
| May 30, 11:22 PM CDT | TSTM WND GST 58 | 6 N Sylvan Grove, KS | |
| May 30, 11:22 PM CDT | TSTM WND GST 65 | N Sylvan Grove, KS | |
| May 30, 11:22 PM CDT | TSTM WND GST 65 | Sylvan Grove, KS | |
| May 30, 11:22 PM CDT | HAIL 0.5 | 1 Nnw Ash Grove, KS | |
| May 30, 11:22 PM CDT | HAIL 1 | N Sylvan Grove, KS | |
| May 30, 11:22 PM CDT | HAIL 1 | Sylvan Grove, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 8:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1933 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.7
The text
As transmitted, in the capitals the NWS used until 2016.
601
WUUS53 KICT 310353
SVRICT
KSC053-105-167-310500-
/O.NEW.KICT.SV.W.0160.110531T0353Z-110531T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1053 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL MIDNIGHT CDT
* AT 1050 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF HUNTER TO BUNKER HILL TO 7 MILES NORTH OF SUSANK...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...ELLSWORTH...DORRANCE...SYLVAN GROVE...WILSON...BARNARD...
WILSON LAKE...ASH GROVE...ELLSWORTH AIRPORT AND KANOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3923 9797 3886 9808 3861 9816 3870 9850
3870 9898 3895 9878 3914 9865 3914 9850
3922 9849
TIME...MOT...LOC 0353Z 280DEG 33KT 3918 9845 3893 9863
3874 9878
WIND...HAIL 70MPH 1.00IN
$$
ES5 follow-up statements
772
WWUS53 KICT 310403
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1103 PM CDT MON MAY 30 2011
KSC053-105-167-310500-
/O.CON.KICT.SV.W.0160.000000T0000Z-110531T0500Z/
RUSSELL KS-LINCOLN KS-ELLSWORTH KS-
1103 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH...LINCOLN AND EASTERN RUSSELL COUNTIES UNTIL MIDNIGHT
CDT...
AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ASH GROVE TO 10 MILES
SOUTHWEST OF DORRANCE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WILSON...LINCOLN...ELLSWORTH...KANOPOLIS...SYLVAN GROVE...BARNARD
AND ELLSWORTH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3923 9797 3886 9808 3861 9816 3870 9850
3870 9898 3895 9878 3914 9865 3914 9850
3922 9849
TIME...MOT...LOC 0402Z 280DEG 33KT 3916 9834 3892 9853
3873 9868
WIND...HAIL 70MPH 1.00IN
$$
DARMOFAL536
WWUS53 KICT 310420
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT MON MAY 30 2011
KSC053-105-167-310500-
/O.CON.KICT.SV.W.0160.000000T0000Z-110531T0500Z/
RUSSELL KS-LINCOLN KS-ELLSWORTH KS-
1120 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH...LINCOLN AND EASTERN RUSSELL COUNTIES UNTIL MIDNIGHT
CDT...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF ASH GROVE
TO 8 MILES SOUTH OF DORRANCE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...ELLSWORTH...KANOPOLIS...BARNARD AND ELLSWORTH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS WILL LIKELY OCCUR JUST AHEAD OF ANY
RAIN. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3923 9797 3886 9808 3861 9816 3870 9850
3870 9898 3895 9878 3914 9865 3914 9850
3922 9849
TIME...MOT...LOC 0419Z 280DEG 33KT 3917 9820 3890 9832
3872 9856
WIND...HAIL 70MPH 1.00IN
$$
DARMOFAL302
WWUS53 KICT 310436
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CDT MON MAY 30 2011
KSC053-105-167-310500-
/O.CON.KICT.SV.W.0160.000000T0000Z-110531T0500Z/
RUSSELL KS-LINCOLN KS-ELLSWORTH KS-
1136 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH...LINCOLN AND EASTERN RUSSELL COUNTIES UNTIL MIDNIGHT
CDT...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BARNARD TO 10 MILES NORTH OF
ELLSWORTH TO 8 MILES NORTH OF HOLYROOD...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...KANOPOLIS AND ELLSWORTH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS MAY OCCUR AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3923 9797 3886 9808 3861 9816 3870 9850
3870 9898 3895 9878 3914 9865 3914 9850
3922 9849
TIME...MOT...LOC 0436Z 280DEG 33KT 3914 9800 3887 9812
3869 9836
WIND...HAIL 70MPH 1.00IN
$$
DARMOFAL030
WWUS53 KICT 310443
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1143 PM CDT MON MAY 30 2011
KSC167-310453-
/O.CAN.KICT.SV.W.0160.000000T0000Z-110531T0500Z/
RUSSELL KS-
1143 PM CDT MON MAY 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSSELL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.
LAT...LON 3861 9816 3870 9849 3910 9848 3913 9848
3914 9850 3922 9849 3922 9797
TIME...MOT...LOC 0443Z 280DEG 33KT 3916 9797 3886 9806
3868 9825
$$
KSC053-105-310500-
/O.CON.KICT.SV.W.0160.000000T0000Z-110531T0500Z/
LINCOLN KS-ELLSWORTH KS-
1143 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH AND LINCOLN COUNTIES UNTIL MIDNIGHT CDT...
AT 1141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BARNARD TO 11 MILES NORTH OF
KANOPOLIS TO ELLSWORTH...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
KANOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3861 9816 3870 9849 3910 9848 3913 9848
3914 9850 3922 9849 3922 9797
TIME...MOT...LOC 0443Z 280DEG 33KT 3916 9797 3886 9806
3868 9825
WIND...HAIL 70MPH 1.00IN
$$
DARMOFAL670
WWUS53 KICT 310453
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT MON MAY 30 2011
KSC053-105-310503-
/O.EXP.KICT.SV.W.0160.000000T0000Z-110531T0500Z/
LINCOLN KS-ELLSWORTH KS-
1153 PM CDT MON MAY 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELLSWORTH AND
LINCOLN COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3861 9816 3870 9849 3910 9848 3913 9848
3914 9850 3922 9849 3922 9797
TIME...MOT...LOC 0453Z 280DEG 33KT 3914 9785 3884 9794
3866 9813
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:15 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 30, 8:15 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 815 PM CDT MON MAY 30 2011 .UPDATE... SCATTERED ELEVATED CONVECTION CONTINUES TO PERCOLATE ACROSS THE FLINT HILLS AS SUNSET APPROACHES. WINDS ALSO CONTINUE TO HOWL FOR AREAS ALONG/WEST OF THE I-135 CORRIDOR...AND HAVE EXTENDED THE WIND HEADLINES UNTIL 11 PM IN THESE AREAS. THE NEXT AREA OF CONCERN IS WITH SOUTHWARD BUILDING OF THE CONVECTIVE LINE ACROSS SOUTH CENTRAL NEBRASKA. EXPECT THIS TREND TO CONTINUE SOUTH INTO NORTH CENTRAL KANSAS THROUGH MIDNIGHT...AS CONVERGENCE LOW LEVEL CONVERGENCE INCREASES WITH THE MERGER OF THE SURFACE COLD FRONT AND DRY-LINE JUST WEST OF THE FORECAST AREA. MESO DATA OFF THE SPC PAGE SUGGESTS VERY GOOD POTENTIAL FOR DEVELOPMENT OF COLD POOL WITH LINEAR CONVECTION WHICH LOOKS TO SUPPORT THE GOING FORECAST GRIDS WITH HIGHER POPS TOWARD MIDNIGHT ACROSS CENTRAL KANSAS. SINCE BACKGROUND/GRADIENT WINDS ARE ALREADY JUST BELOW SEVERE WIND CRITERIA IN PARTS OF CENTRAL KANSAS (HENCE HIGH WIND WARNING)...IT WONT TAKE MUCH TO GET DAMAGING CONVECTIVE WINDS WITH THE EXPECTED SOUTHWARD DEVELOPMENT. KED && .PREV DISCUSSION... /ISSUED 633 PM CDT MON MAY 30 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A SIGNIFICANT WIND SHIFT WILL OCCUR WITH VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. A SURFACE COLD FRONT WILL MOVE INTO WESTERN KANSAS THIS EVENING AND OVERTAKE THE DRY-LINE FRONT ACROSS CENTRAL KANSAS. THE COLD FRONT WILL THEN CONTINUE TO MOVE EAST OVERNIGHT...REACHING THE FLINT HILLS BY TUESDAY MORNING. SCATTERED CONVECTION IS EXPECTED TO DEVELOP ALONG THE MERGING FRONTAL BOUNDARIES BY LATE EVENING...WHICH COULD AFFECT THE KRSL AND KSLN TERMINALS TOWARD MIDNIGHT. SOME SOUTHWARD DEVELOPMENT IS EXPECTED WHICH MAY AFFECT KHUT AND KICT DURING THE EARLY PREDAWN HOURS OF TUESDAY MORNING. THE STRONG SOUTH WINDS AHEAD OF THE APPROACHING FRONT WILL CONTINUE THIS EVENING...GRADUALLY VEERING TO THE SOUTHWEST BEFORE THE FRONTAL PASSAGE OVERNIGHT. SOME PRE-FRONTAL CONVECTION IS ALSO POSSIBLE THIS EVENING ACROSS THE FLINT HILLS ALONG WITH VFR BASES-CIGS AROUND 4K FT. KED PREV DISCUSSION... /ISSUED 332 PM CDT MON MAY 30 2011/ DISCUSSION... FORECAST CONCERNS WILL BE GUSTY WINDS INTO THIS EVENING...THEN LATE NIGHT CONVECTION CHANCES. THIS EVENING-TONIGHT: STRONG WINDS CONTINUE TO PLAGUE MOST OF THE FORECAST AREA THIS AFTERNOON...WITH NUMEROUS PLACES IN CENTRAL KS HAVING SUSTAINED WINDS OF 35 TO 40 MPH...WITH GUSTS TO 50 MPH NEAR KRSL/KGBD. SO WILL KEEP CURRENT WINDS HEADLINES GOING...AS ANY CLEARING UNDER THE MID LVL CLOUD LAYER COULD STILL LEAD TO SOME STRONG GUSTS INTO THE EARLY EVENING HOURS. EXPECT WIND TO SLACKEN SOME LATE THIS EVENING...BUT WILL HAVE TO KEEP AN EYE ON THIS..IN CASE WIND HEADLINES HAVE TO BE EXTENDED A FEW HOURS LATE THIS EVE. NEXT CONCERN WILL BE CONVECTIVE CHANCES. CURRENT PLACEMENT OF THE DRY LINE IS ACROSS WRN KS...WITH LITTLE OR NO CONVERGENCE ALONG IT ANYWHERE CLOSE TO CEN KS. SO THINK CHANCES OF LATE AFTN/EVENING CONVECTION IN CEN KS IS SLIM AND NONE. THINK CHANCES IN CEN KS AND...THE REST OF THE AREA FOR THAT MATTER...WILL HAVE TO WAIT UNTIL AFTER MIDNIGHT AT THE EARLIEST...AS CONVECTION FINALLY GETS GOING IN NW KS AND MOVES/PROPAGATES INTO CEN KS. SO WILL MAKE ADJUSTMENTS AND DELAY POPS FOR MOST AREAS UNTIL AT LEAST 04Z AND MOST LIKELY WILL BE LATER THAN THAT IN MOST LOCATIONS...AS CONVECTION IN NORTH CENTRAL KS BECOMES A COMPLEX OF STORMS (MCS)...AND DROPS SOUTHEAST ALONG THE MAIN INSTABILITY AXIS TOWARDS SOUTHEAST KS BY TUE AM. NOT SURE HOW FAR SOUTH CONVECTION WILL GET...WITH ICT BEING THE FURTHEST SOUTH IT WILL GET..BUT WILL LEAVE CHANCE POPS IN FOR NOW...IN CASE CONVECTIVE COMPLEX (MCS) GETS A NICE COLD POOL GOING. TUE: COULD SEE SOME REMNANT SHOWERS STILL ACROSS THE FLINT HILLS INTO SOUTHEAST KS FOR THE MORNING HOURS...AS ANY MCS MOVING SOUTHEAST COMES TO THIS AREA TO DIE. STRENGTH OF THE OVERNIGHT MCS AND ITS ASSOCIATED COLD POOL IS STILL IN QUESTION WHEN IT COMES TO PLACEMENT OF THE MAIN SFC BOUNDARY EXPECTED TO PUSH INTO SRN KS/SERN KS FOR TUE. NAM LOOKS TO BE THE FURTHEST SOUTH WITH THE PLACEMENT OF THE BOUNDARY...WHILE THE GFS HANGS IT BACK A LITTLE FURTHER TO THE EAST OVER THE FLINT HILLS. EITHER MODEL SUGGESTS THAT THE BOUNDARY WILL REMAIN STATIONARY ACROSS SRN KS FOR TUE AFTERNOON...WITH SBCAPE VALUES OF 4000 J/KG STILL EXPECTED ALONG IT...OR JUST TO THE SOUTH OF IT. CONVERGENCE ALONG THIS BOUNDARY LOOKS TO BE ENOUGH FOR SOME CONVECTION TO REDEVELOP FOR TUE AFTN/EVE. NOT SURE HOW WIDESPREAD THIS CONVECTION WILL BE AS THERE IS NOT A SIGNIFICANT MID LEVEL SHORTWAVE MOVING ACROSS THE AREA. BUT HEATING OF THE DAY AND CONVERGENCE WILL PROBABLY BE ENOUGH FOR A FEW STORMS. BULK SHEAR OF 30 KTS AND DIRECTIONAL SHEAR LOOKS SUPPORTIVE OF A FEW STRONG STORMS. WED-THU: FRONTAL BOUNDARY LOOKS TO MOVE BACK RAPIDLY TO THE NORTH LATE TUE NIGHT INTO EARLY WED...WITH WARM ADVECTION AGAIN INCREASING OVER THE WRN HIGH PLAINS. GFS FORECAST SOUNDINGS SUGGEST THAT MOST OF THE SRN KS MAY SEE SOME STRATUS CLOUDS MOVE BACK ACROSS THE AREA FOR THE DAYTIME ON WED...THROWING A WRENCH INTO THE HIGH TEMPS. WILL ALSO SEE A RETURN TO THE BREEZY SW WINDS AS A LEE SIDE TROUGH BEGINS TO REESTABLISH ITSELF ALONG THE FRONT RANGE OF THE ROCKIES. NOT TOO CONFIDENT IN POPS ACROSS THE AREA FOR EARLY ON WED INTO WED AFTERNOON..AS BEST WAA IS FOCUSED MORE TO THE NORTH OF THE AREA...WITH LACK OF ANY SYNOPTIC BOUNDARY FOR CONVERGENCE. MODELS DO SHOW UNSTABLE AIRMASS INCREASING OVER CENTRAL INTO NORTHEAST KS..BUT GFS ALSO SHOWS WARMER TEMPS ALSO INCREASING AS WED GOES ALONG INCREASING THE CAP ACROSS THE AREA. SO WILL LIMIT ANY POPS TO CEN KS...BUT NOT TOO CONFIDENT THIS AREA WILL SEE ANYTHING EITHER. THINGS LOOK WARM AND DRY FOR THU...AS CAP REMAINS IN PLACE...WITH SW WINDS CREATING ANOTHER BREEZY DAY. FRI-SUN: ANOTHER WARM DAY WILL BE IN STORE FOR FRI...AS THE NEXT SHORTWAVE MOVES ACROSS THE NRN PLAINS. THIS WILL LEAD TO WARM SW FLOW ACROSS THE AREA FOR THE DAYTIME HOURS FRI...AS A WEAK BOUNDARY TRYS TO PUSH INTO CEN KS FOR FRI EVE. CONVERGENCE ALONG THIS BOUNDARY COULD LEAD TO AN ISOLATED STORM CHANCE IN CEN KS FRI EVE. NOT ALOT OF CONFIDENCE IN HOW SAT-SUN WILL PLAY OUT...AS THE WEAK BOUNDARY FROM FRI WILL DRIFT SOUTH ACROSS THE FORECAST AREA FOR SAT INTO SUN. GFS KEEPS THIS BOUNDARY ACROSS THE AREA...AS THE UPPER RIDGE SHIFTS A LITTLE TO THE WEST. THIS COULD LEAD TO AN INCREASING CHANCE OF NIGHTTIME CONVECTION FOR THE AREA FOR SAT-SUN AS DIFFLUENCE INCREASES. THE ECMWF KEEPS THE RIDGE MORE FIRMLY IN PLACE WHICH WOULD LIMIT ANY PRECIP CHANCES AND KEEP WARMER TEMPS AROUND. CONSENSUS IS TO KEEP THINGS DRY FOR NOW. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRATOCUMULUS WHICH DEVELOPED AS A RESULT OF LOW LEVEL MOISTURE ADVECTION WILL LIKELY PERSIST THROUGHOUT THE AFTERNOON. THESE SHOULD WANE AFTER SUNSET. VERY WINDY CONDITIONS ANTICIPATED AT ALL AREAS GIVEN SURFACE PRESSURE GRADIENT. PRECIPITATION CHANCES APPEAR MOST LIKELY AT KRSL/KSLN/KHUT WITH OUTSIDE CHANCES AT KICT AND KCNU. VFR CONDITION LIKELY EXCEPT FOR VERY BRIEF PERIOD OF REDUCED VISIBILITY IN THE VICINITY OF THUNDERSTORMS. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 85 67 88 / 50 10 20 10 HUTCHINSON 61 84 66 89 / 60 10 20 10 NEWTON 64 84 66 87 / 60 10 20 10 ELDORADO 67 84 66 87 / 50 20 20 10 WINFIELD-KWLD 69 86 68 89 / 40 20 20 10 RUSSELL 57 82 62 90 / 60 10 20 20 GREAT BEND 57 83 63 89 / 60 10 20 20 SALINA 61 84 63 89 / 50 10 20 20 MCPHERSON 61 84 64 88 / 60 10 20 20 COFFEYVILLE 71 85 69 88 / 20 30 20 10 CHANUTE 70 85 67 88 / 20 30 20 10 IOLA 69 85 67 87 / 20 30 20 10 PARSONS-KPPF 71 85 68 88 / 20 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR KSZ049-051-068- 083-092. HIGH WIND WARNING UNTIL 11 PM CDT THIS EVENING FOR KSZ032-033- 047-048-050-067-082-091. &&
Hazardous weather outlook, May 30, 8:57 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 857 PM CDT MON MAY 30 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 857 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT AREAS ALONG AND WEST OF THE I-135 CORRIDOR THROUGH THE LATE EVENING. PLEASE REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORIES FOR ADDITIONAL DETAILS. A LINE OF SEVERE STORMS CONTAINING DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE ACROSS CENTRAL KANSAS DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS. THIS COMPLEX OF STORMS COULD AFFECT PORTIONS OF SOUTH CENTRAL KANSAS LATE TONIGHT...THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. A FEW THUNDERSTORMS WILL AFFECT SOUTHEAST KANSAS INTO THE LATE EVENING AND POSSIBLY AGAIN TOWARD DAWN...THOUGH THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS TUESDAY OVER SOUTHEAST KANSAS...A FEW STRONG STORMS ARE POSSIBLE DURING THE AFTERNOON HOURS. SMALL THUNDERSTORM CHANCES WILL CONTINUE AREA WIDE ON TUESDAY NIGHT INTO WEDNESDAY MORNING. THE STORMS ARE NOT EXPECTED TO BE STRONG OF SEVERE. SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY AFTERNOON ACROSS CENTRAL KANSAS. A FEW STRONG STORMS LOOK POSSIBLE AT THIS TIME...BUT WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED LATE THIS EVENING UNTIL ABOUT 2 AM TUESDAY MORNING...ACROSS CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 30, 10:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 2 W PARADISE 39.11N 98.95W
05/30/2011 E1.00 INCH RUSSELL KS LAW ENFORCEMENT
&&
SGSLocal storm report, May 30, 10:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 10 N RUSSELL 39.03N 98.85W
05/30/2011 E60 MPH RUSSELL KS TRAINED SPOTTER
&&
SGSLocal storm report, May 30, 10:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND GST S MILBERGER 38.72N 98.92W
05/30/2011 M63 MPH RUSSELL KS MESONET
&&
KEDLocal storm report, May 30, 10:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST MILBERGER 38.72N 98.92W
05/30/2011 M65 MPH RUSSELL KS MESONET
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 62 min |
| May 30, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 64 min |
| May 30, 11:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.